Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 186, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 5, 2017, 4:30 PM EDT for Lafayette County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 5, 2017, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:00 PM EDT | TSTM WND DMG | Buckville, FL | COUNTY DISPATCH REPORTED A COUPLE TREES AND POWER LINES DOWN ALONG HWY 53. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WUUS52 KTAE 052030
SVRTAE
FLC067-052115-
/O.NEW.KTAE.SV.W.0186.170705T2030Z-170705T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
430 PM EDT WED JUL 5 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Lafayette County in Big Bend of Florida...
* Until 515 PM EDT
* At 430 PM EDT, a severe thunderstorm was located over Mayo, moving
north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mayo, Townsend, Buckville, San Pedro Junction, Day, Alton and Mayo
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2994 8309 2999 8337 3006 8337 3022 8332
3021 8324 3018 8325 3017 8323 3015 8324
3010 8321 3011 8320 3010 8318 3011 8316
3010 8313 3010 8312 3009 8311 3008 8307
3007 8307 3006 8306
TIME...MOT...LOC 2030Z 189DEG 7KT 3004 8322
HAIL...1.00IN
WIND...60MPH
$$
42-DVD2 follow-up statements
959
WWUS52 KTAE 052043
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
443 PM EDT WED JUL 5 2017
FLC067-052115-
/O.CON.KTAE.SV.W.0186.000000T0000Z-170705T2115Z/
Lafayette FL-
443 PM EDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR LAFAYETTE COUNTY...
At 442 PM EDT, a severe thunderstorm was located near Luraville, or
near Mayo, moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Townsend, Buckville, San Pedro Junction, Day, Alton and Mayo
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2994 8309 2999 8337 3006 8337 3022 8332
3021 8324 3018 8325 3017 8323 3015 8324
3010 8321 3011 8320 3010 8318 3011 8316
3010 8313 3010 8312 3009 8311 3008 8307
3007 8307 3006 8306
TIME...MOT...LOC 2042Z 160DEG 11KT 3011 8324
HAIL...<.75IN
WIND...60MPH
$$
42-DVD250
WWUS52 KTAE 052105
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
505 PM EDT WED JUL 5 2017
FLC067-052115-
/O.EXP.KTAE.SV.W.0186.000000T0000Z-170705T2115Z/
Lafayette FL-
505 PM EDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY
WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 2994 8309 2999 8337 3006 8337 3022 8332
3021 8324 3018 8325 3017 8323 3015 8324
3010 8321 3011 8320 3010 8318 3011 8316
3010 8313 3010 8312 3009 8311 3008 8307
3007 8307 3006 8306
TIME...MOT...LOC 2105Z 176DEG 7KT 3015 8326
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:31 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 5, 2:31 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 231 PM EDT Wed Jul 5 2017 .NEAR TERM [Through Tonight]... Isolated to scattered convection remains possible this afternoon along the sea breeze across the panhandle and big bend with a few storms also possible in portions of south central Georgia. Activity will dissipate rapidly around sunset with overnight low mainly in the middle 70s. .SHORT TERM [Thursday Through Friday Night]... A surface ridge axis will be aligned east-west over or just south of the area through the period. The deep layer dry air evident on today's water vapor imagery will remain in place as well, keeping PW below seasonal levels and helping to suppress convective coverage. Therefore, PoPs will be below normal and temps will remain above normal. A front will approach from the northwest on Friday, slightly increasing PoPs across our northwest zones. While overall convective coverage will be below normal, dry air aloft will support some stronger wind gusts in any storms that do form each afternoon. .LONG TERM [Saturday Through Wednesday]... A weak upper level trough will be over the region for most of this period with the surface ridge axis south of the area. A front will slip into the area over the weekend and then dissipate. These features will result in PoPs returning to more seasonal levels (40- 50%). Daytime highs will be in the lower 90s with overnight lows in the lower to mid 70s. && .AVIATION [Through 18Z Thursday]... [Through 18z Thursday] VFR conditions are expected to prevail. Isolated to scattered convection is possible near ECP, TLH, and VLD this afternoon, but the chance appears too low to mention anything in the TAF at this time. && .MARINE... Light winds and seas are expected to prevail through the period outside of any showers and thunderstorms. && .FIRE WEATHER... Dispersion indices may be high Thursday afternoon for parts of southwest Georgia. There are no other fire weather concerns. && .HYDROLOGY... Shower and thunderstorm activity will remain isolated to scattered in nature for the next couple of days, increasing somewhat for the weekend and early next week. There will be minimal changes for flooding and area rivers and streams will remain below flood stage. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 74 / 10 30 10 20 10 Panama City 78 90 78 89 78 / 0 20 10 20 10 Dothan 75 95 74 93 74 / 0 20 10 20 20 Albany 75 95 74 94 74 / 10 20 10 20 20 Valdosta 73 96 73 95 73 / 20 30 10 20 10 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 76 91 77 91 77 / 0 20 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Wool LONG TERM...Wool AVIATION...DVD MARINE...Wool FIRE WEATHER...Weston HYDROLOGY...Wool
In the hours before
Special weather statement, Jul 5, 2:53 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EDT WED JUL 5 2017
FLZ034-051930-
Inland Dixie FL-
253 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIXIE COUNTY UNTIL
330 PM EDT...
At 253 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles west of Bell, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fletcher and Guaranto Springs.
LAT...LON 2977 8295 2974 8294 2973 8295 2972 8294
2972 8296 2970 8294 2970 8296 2968 8296
2966 8295 2975 8315 2982 8320 2982 8295
2980 8292
TIME...MOT...LOC 1853Z 178DEG 8KT 2979 8301
42-DVDSpecial weather statement, Jul 5, 3:17 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT WED JUL 5 2017
FLZ034-134-052000-
Coastal Dixie FL-Inland Dixie FL-
317 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIXIE COUNTY UNTIL
400 PM EDT...
At 316 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Chiefland, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fowlers Bluff, Suwannee, Yellow Jacket, Old Town and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2932 8323 2967 8296 2964 8296 2961 8297
2958 8295 2959 8294 2956 8295 2954 8298
2952 8297 2952 8298 2947 8298 2943 8302
2940 8302 2937 8307 2935 8306 2934 8310
2932 8312 2932 8314 2930 8316
TIME...MOT...LOC 1916Z 130DEG 13KT 2940 8291
42-DVDSpecial weather statement, Jul 5, 4:13 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM EDT WED JUL 5 2017
FLZ026-027-127-052045-
Liberty FL-Coastal Wakulla FL-Inland Wakulla FL-
413 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA AND SOUTHERN
LIBERTY COUNTIES UNTIL 445 PM EDT...
At 413 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 14 miles east of
Stonemill Creek to 14 miles southwest of Crawfordville. Movement was
north at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orange, Sopchoppy, East Camp, Jewel Fire Tower, Vilas, Jensen Place,
Central City, Sanborn, Owens Bridge, Poplar Camp, Smith Creek,
Estiffanulga, Kern, Wilma, Nixon Garden and Twin Pole.
LAT...LON 3003 8499 3028 8506 3029 8505 3030 8506
3031 8503 3032 8504 3031 8479 3030 8471
3030 8440 3001 8449
TIME...MOT...LOC 2013Z 179DEG 8KT 3011 8494 3009 8456
42-DVDSpecial weather statement, Jul 5, 4:26 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT WED JUL 5 2017
FLZ029-052100-
Lafayette FL-
426 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 500 PM
EDT...
At 426 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Mayo, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Buckville, San Pedro Junction and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2991 8309 3003 8337 3007 8337 3021 8325
3018 8325 3017 8323 3015 8324 3014 8323
3011 8323 3010 8321 3011 8320 3010 8318
3011 8316 3010 8313 3010 8312 3008 8307
3006 8307 3004 8303
TIME...MOT...LOC 2026Z 211DEG 7KT 3005 8319
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:53 PM EDT | Special Weather Statement | TAE | Gilchrist | 37 min |
| Jul 5, 3:17 PM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | TAE | Liberty | 32 min |
| Jul 5, 4:26 PM EDT | Special Weather Statement | TAE | Lafayette | 34 min |
| Jul 5, 4:45 PM EDT | Special Weather Statement | TAE | Wakulla | 30 min |
| Jul 5, 5:10 PM EDT | Special Weather Statement | TAE | Leon | 50 min |
| Jul 5, 5:34 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 41 min |
| Jul 5, 6:13 PM EDT | Special Weather Statement | TAE | Leon | 32 min |
| Jul 5, 6:26 PM EDT | Special Weather Statement | TAE | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.